Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 363, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 16, 2000, 1:06 PM CDT for Hinds County, Rankin County, Mississippi. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 16, 2000, 1:06 PM CDT (18:06 UTC)
- Expired
- Jun 16, 2000, 1:30 PM CDT
- In force
- 24 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Hinds County, MS, Rankin County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.1 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 316 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 780 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
394 WUUS54 KJAN 161807 SVRJAN MSC049-121-161830- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 106 PM CDT FRI JUN 16 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RANKIN COUNTY IN CENTRAL MISSISSIPPI HINDS COUNTY IN CENTRAL MISSISSIPPI * UNTIL 130 PM CDT * AT 106 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTHWEST OF RICHLAND...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR JACKSON...PEARL AT 115 PM CDT NEAR FLOWOOD AT 125 PM CDT DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. LAT...LON 3221 9034 3212 9016 3238 8994 3240 9020 65
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 11:30 AM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jun 16, 11:30 AM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1130 AM CDT FRI JUN 16 2000 AFFECTS OF UPPER LOW OVER GULF DRIFTING NORTH AND DAYTIME HEATING WITH SEABREEZE NEAR THE COAST ALREADY INCREASING THE SHOWERS AND THUNDERSTORMS PER RADAR TRENDS THE PAST FEW HOURS OVER THE SOUTHEAST FORECAST AREA. PRECIPITABLE WATERS FROM THIS MORNING/S AREA SOUNDINGS RANGE FROM 1.6 INCHES IN THE NORTH TO 1.8 INCHES IN THE SOUTH. SO AS THE ATMOSPHERE DESTABILIZES...EXPECTED AN INCREASE OF ACTIVITY UP THROUGH THE I-20 CORRIDOR THE NEXT SEVERAL HOURS WITH LOCALLY HEAVY RAINFALL POSSIBLE OVER PORTIONS OF THE SOUTH THROUGH EARLY THIS AFTERNOON. WILL REMOVE MORNING/AFTERNOON WORDING AND INSERT LOCALLY HEAVY RAINFALL WORDING IN SOUTH AND CENTRAL. OTHERWISE...REST OF FORECAST ON TRACK AS THIS SYSTEM LOOKS TO AFFECT OUR NECK OF THE WOODS FOR THE NEXT SEVERAL DAYS. .JAN... MS...NONE. AR...NONE. LA...NONE. 05/
In the hours before
Special weather statement, Jun 16, 10:00 AM CDT, 3 hours 6 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 170400- AREA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1000 AM CDT FRI JUN 16 2000 AN UPPER LEVEL DISTURBANCE OVER THE NORTH-CENTRAL GULF OF MEXICO WILL CONTINUE ITS SLOW NORTHWARD DRIFT THROUGH TONIGHT. COPIOUS MOISTURE REMAINS SITUATED OVER NORTHEAST LOUISIANA...EXTREME SOUTHEAST ARKANSAS INTO THE STATE OF MISSISSIPPI TODAY. AS DAYTIME HEATING OCCURS ALONG WITH DESTABILIZATION FROM THE GULF OF MEXICO UPPER LOW...SCATTERED SHOWERS AND THUNDERSTORMS WILL FORM RAPIDLY AND MOVE NORTH THROUGH THE REGION THROUGH THIS EARLY THIS EVENING. THE MAIN THREAT FROM ANY HEAVIER SHOWERS AND THUNDERSTORMS WILL BE MICROBURST STRONG WINDS AND SCATTERED AREAS OF BRIEF...HEAVY RAINFALL. ISOLATED CASES OF SMALL HAIL ARE POSSIBLE WITH STRONGER THUNDERSTORMS AFTER 2 PM. ORGANIZED SEVERE THUNDERSTORMS ARE NOT ANTICIPATED...THUS ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE NEEDED THROUGH TONIGHT. FOR MORE INFORMATION...PLEASE VISIT OUR INTERNET WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/JAN WHICH INCLUDES AN EXPERIMENTAL GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Special weather statement, Jun 16, 10:10 AM CDT, 2 hours 56 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 170400- AREA THUNDERSTORM OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE JACKSON MS 1010 AM CDT FRI JUN 16 2000 AN UPPER LEVEL DISTURBANCE OVER THE NORTH-CENTRAL GULF OF MEXICO WILL CONTINUE ITS SLOW NORTHWARD DRIFT THROUGH TONIGHT. COPIOUS MOISTURE REMAINS SITUATED OVER NORTHEAST LOUISIANA...EXTREME SOUTHEAST ARKANSAS INTO THE STATE OF MISSISSIPPI TODAY. AS DAYTIME HEATING OCCURS ALONG WITH DESTABILIZATION FROM THE GULF OF MEXICO UPPER LOW...SCATTERED SHOWERS AND THUNDERSTORMS WILL FORM RAPIDLY AND MOVE NORTH THROUGH THE REGION THROUGH THIS EVENING. THE MAIN THREAT FROM ANY HEAVIER SHOWERS AND THUNDERSTORMS WILL BE MICROBURST STRONG WINDS AND SCATTERED AREAS OF BRIEF...HEAVY RAINFALL. ISOLATED CASES OF SMALL HAIL ARE POSSIBLE WITH STRONGER THUNDERSTORMS AFTER 2 PM. ORGANIZED SEVERE THUNDERSTORMS ARE NOT ANTICIPATED...THUS ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE NEEDED THROUGH TONIGHT. FOR MORE INFORMATION...PLEASE VISIT OUR INTERNET WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/JAN WHICH INCLUDES AN EXPERIMENTAL GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 2:55 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 35 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.